Publicaciones científicas

A case of capecitabine-induced coronary microspasm in a patient with rectal cancer

14-abr-2007 | Revista: World Journal of Gastroenterology

Arbea L, Coma-Canella I, Martinez-Monge R, García-Foncillas J.
Radiation Oncology Division, Department of Oncology, Clinica Universitaria, University of Navarra, Avda, Pio XII s/n. 31080, Spain.


5-Fluorouracil (5-FU) is the most frequently used chemotherapy agent concomitant with radiotherapy in the management of patients with rectal cancer. Capecitabine is an oral fluoropyrimidine that mimics the pharmaconkinetics of infusional 5-FU. This new drug is replacing 5-FU as a part of the combined-modality treatment of a number of gastrointestinal cancers.

While cardiac events associated with the use of 5-FU are a well known side effect, capecitabine-induced cardiotoxicity has been only rarely reported. Here, we reviewed the case of a patient with rectal cancer who had a capecitabine-induced coronary vasospasm. The most prominent mutation of the dihydropyrimidine dehydrogenase gene was also analyzed.

CITA DEL ARTÍCULO  World J Gastroenterol. 2007 Apr 14;13(14):2135-7

COVID-19